Alert archive / New York / Wind Advisories in 2011

Wind Advisory 10, NWS Burlington, VT

October 14, 20114 counties in New York

NWS Burlington, VT issued this wind advisory at Oct 14, 2011, 3:37 PM EDT for 4 counties in New York. It took effect at Oct 15, 2011, 12:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2011, 3:37 PM EDT (19:37 UTC)
In effect from
Oct 15, 2011, 12:00 PM EDT
Expired
Oct 15, 2011, 10:45 PM EDT
In force
11 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS71 KBTV 141937
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
337 PM EDT FRI OCT 14 2011

NYZ026>031-034-035-087-150400-
/O.NEW.KBTV.WI.Y.0010.111015T1600Z-111016T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
337 PM EDT FRI OCT 14 2011

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT. 

* LOCATIONS...ALL OF NORTHERN NEW YORK.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT.

* IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN
  TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

MUCCILLI/EVENSON
5 follow-up statements
723 
WWUS71 KBTV 150313
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1113 PM EDT FRI OCT 14 2011

NYZ026>031-034-035-087-151200-
/O.CON.KBTV.WI.Y.0010.111015T1600Z-111016T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
1113 PM EDT FRI OCT 14 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...FROM NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT.

* LOCATIONS...ALL OF NORTHERN NEW YORK.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT.

* IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN 
  TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
650 
WWUS71 KBTV 150756
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
356 AM EDT SAT OCT 15 2011

NYZ026>031-034-035-087-151600-
/O.CON.KBTV.WI.Y.0010.111015T1600Z-111016T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
356 AM EDT SAT OCT 15 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...FROM NOON TODAY TO MIDNIGHT EDT TONIGHT.

* LOCATIONS...ALL OF NORTHERN NEW YORK.

* HAZARDS...STRONG GUSTY WINDS THIS AFTERNOON AND TONIGHT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. 

* TIMING...STRONGEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND
  CONTINUE THROUGH MIDNIGHT BEFORE SLOWLY DECREASING ON SUNDAY.

* IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN 
  TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH OR MORE
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

SLW
531 
WWUS71 KBTV 151429
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1029 AM EDT SAT OCT 15 2011

NYZ026>031-034-035-087-152030-
/O.CON.KBTV.WI.Y.0010.111015T1600Z-111016T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
1029 AM EDT SAT OCT 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL MIDNIGHT EDT TONIGHT.

* LOCATIONS...ALL OF NORTHERN NEW YORK.

* HAZARDS...STRONG GUSTY WINDS THIS AFTERNOON AND TONIGHT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONGEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND
  CONTINUE THROUGH MIDNIGHT BEFORE SLOWLY DECREASING OVERNIGHT.

* IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN 
  TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 AND 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

JMG
881 
WWUS71 KBTV 152000
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
400 PM EDT SAT OCT 15 2011

NYZ026>031-034-035-087-160400-
/O.CON.KBTV.WI.Y.0010.000000T0000Z-111016T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
400 PM EDT SAT OCT 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL MIDNIGHT EDT TONIGHT.

* LOCATIONS...ALL OF NORTHERN NEW YORK.

* HAZARDS...STRONG GUSTY WINDS THIS AFTERNOON AND TONIGHT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONGEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND 
  CONTINUE THROUGH MIDNIGHT BEFORE SLOWLY DECREASING OVERNIGHT. 

* IMPACTS...STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO DOWN 
  TREES AND POWER LINES. POWER OUTAGES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 AND 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

JMG
604 
WWUS71 KBTV 160245
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1045 PM EDT SAT OCT 15 2011

NYZ026>031-034-035-087-160345-
/O.CAN.KBTV.WI.Y.0010.000000T0000Z-111016T0400Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR
1045 PM EDT SAT OCT 15 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NEW YORK...AS WINDS HAVE FALLEN BELOW
ADVISORY CRITERIA. 

SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE OVERNIGHT ACROSS
NORTHERN NEW YORK...WITH SOME LOCAL WIND GUSTS TO 45 MPH
POSSIBLE.

$$

WGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:08 PM EDT, 29 minutes earlier.

Area forecast discussion, Oct 14, 3:08 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
308 PM EDT FRI OCT 14 2011

.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE REGION TODAY. THIS
FEATURE WILL BRING WIDESPREAD SHOWERS TODAY ALONG WITH SOME
EMBEDDED THUNDERSTORMS. HEAVY RAINFALL WILL ALSO BE
POSSIBLE...ESPECIALLY IN VERMONT. THE RAINS COME TO AN END LATE
FRIDAY NIGHT WITH SCATTERED SHOWERS EXPECTED SATURDAY AND SUNDAY.
STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED SATURDAY...ESPECIALLY IN
NORTHERN NEW YORK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 1240 PM EDT FRIDAY...GOING FORECAST IN GOOD SHAPE. SHOWERS
AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO
THE REGION THROUGH THE REMAINDER OF THE AFTERNOON. SOME STORMS
MAY CONTAIN SOME GUSTY WINDS...ESPECIALLY ACROSS THE ADIRONDACKS
OF NEW YORK AND THE SOUTHERN SAINT LAWRENCE VALLEY.

PREVIOUS DISCUSSION FOLLOWS...
DEEP SOUTH TO SOUTHEASTERLY FLOW CONTINUES ACROSS THE REGION TODAY
AHEAD OF A STRONG UPPER LEVEL TROUGH AND SURFACE COLD FRONT. FIRST
PIECE OF ENERGY IS FOCUSING SHOWERS WITH EMBEDDED HEAVY RAINFALL
ACROSS THE EASTERN ADIRONDACKS THIS MORNING. WITH CONTINUAL
MOISTURE FEEDING IN FROM THE ATLANTIC OCEAN...THIS SHOWER ACTIVITY
IS EXPECTED TO CONTINUE THROUGH THE EARLY AFTERNOON PERIOD.

SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE ENHANCED THIS AFTERNOON
BY THE NEXT SHORTWAVE AND PIECE OF ENERGY CURRENTLY LOCATED OVER THE
MID ATLANTIC STATES. THIS WILL ALSO SHIFT THE MAJORITY OF THE
RAINFALL INTO THE AREAS FROM THE CHAMPLAIN VALLEY EASTWARD AFTER
17Z. TOTAL RAINFALL FROM THE WESTERN ADIRONDACKS INTO VERMONT
THROUGH THIS EVENING WILL BE A GENERAL 0.5-1.5 INCHES WITH SOME
ISOLATED HIGHER AMOUNTS IN ANY THUNDERSTORMS.

AFTERWARDS...THE SURFACE COLD FRONT LOCATED IN PENNSYLVANIA THIS
MORNING WILL TRACK EASTWARD...MOVING INTO OUR REGION DURING THE
EVENING...BRINGING YET ANOTHER ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORMS. THIS WAVE OF SHOWERS AND THUNDERSTORMS HAS THE BEST
POTENTIAL TO BRING ANY STRONG WIND GUSTS DOWN TO THE
SURFACE...ESPECIALLY TO AREAS THAT CAN BREAK OUT INTO SOME
SUNSHINE...SUCH AS THE SOUTHERN SAINT LAWRENCE VALLEY AND WESTERN
ADIRONDACKS ARE EXPERIENCING THIS MORNING. WHILE THE MOST UNSTABLE
AIR MASS WILL REMAIN TO THE SOUTH...SURFACE CAPE VALUES OF 500-800
ARE EXPECTED IN SOME AREAS THIS AFTERNOON. THIS COUPLED WITH 0-6KM
SHEAR VALUES OF 40-60 KNOTS PROVIDE THE POTENTIAL FOR SOME GUSTY
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.

HAVE BUMPED UP HIGH TEMPERATURES ACROSS THE SOUTHERN SAINT
LAWRENCE VALLEY AS THEY HAVE BROKEN INTO SOME SUNSHINE. HIGH
TEMPERATURES IN THE MID 70S CAN BE EXPECTED THERE WITH 60S TO NEAR
70 ELSEWHERE.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AS OF 347 AM EDT FRIDAY...ALL THE ABOVE DYNAMICS MENTIONED IN THE
NEAR TERM DISCUSSION GOES TO DEVELOPING A 992MB LOW THIS MORNING
TO STRENGTHEN INTO A 960MB MONSTER AS IT MOVES INTO JAMES/HUDSON
BAY BY SATURDAY NIGHT/SUNDAY.

CONTINUED S/W ENERGY ROTATING INTO FA WITH COLD POOL ALOFT WILL
BRING SCT/LKLY SHRA SAT AND CHC SHRA ON SUNDAY. WSW COLD POOL FETCH
ACROSS LAKE ONTARIO WILL DEVELOP LAKE EFFECT RAIN SHOWERS THAT WILL
LIKELY AFFECT NRN NY. HOWEVER...THE BIG FOCUS IS THE WIND FIELD DUE
TO THE STRENGTHENING STORM MOVING INTO HUDSON BAY.

H85 JET OF 50+KTS MOVES ACROSS GREAT LAKES INTO FA SAT AFTN/NGT WITH
SOME DECENT MIXING DUE TO COLD POOL ALOFT FOR SOME STG GUSTY WINDS.

FALL-EARLY WINTER IS CLIMO FAVORED TIME FOR STG TO DAMAGING WINDS IN
ADRNDLS AND ST LWRNC VLY WITH THESE EXPLOSIVE DEVELOPMENT SURFACE
LOWS AND STG COLD FRONTS.

THERE ARE TWO THINGS THAT MAY PREVENT DAMAGING WINDS. 1) SURFACE LOW
IS MVG MORE N THAN NE ACROSS ST LWRNC VLY. 2) THE CAA IS WELL AHEAD
OF THE H85 JET CORE AND NORMALLY VERY STG H85 CAA IS NEEDED TO HELP
PROMOTE STG MIXING.

ATTM...I WOULDN/T RULE OUT SFC WND G40KTS AND AN ISOLD CHC OF 50
KTS BUT NOT ONE OF OUR HIGH END EVENTS EXPECTED.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 315 PM EDT FRIDAY...OVERALL ACTIVE PATTERN ANTICIPATED FOR
SUNDAY THRU NEXT FRIDAY...WITH CHCS FOR SHOWERS AND SLIGHTLY ABOVE
NORMAL TEMPS. STILL PLENTY OF UNCERTAINTY WITH REGARDS TO
REDEVELOPMENT OF FULL LATITUDE MID/UPPER LVL TROF AND
TRACK/MAGNITUDE OF SFC LOW PRES. LATEST 12Z GEM CONTS TO BE
STRONGEST WITH DEVELOPMENT OF DEEP CLOSED 5H/7H CIRCULATION AND
TRACKING LOW PRES ALONG THE COAST...WITH GOOD INTERACTION BTWN
NORTHERN AND SOUTHERN STREAM ENERGY. MEANWHILE...LATEST 12Z
GFS/ECMWF ARE MUCH WEAKER WITH MID/UPPER LVL TROF AND SUPPORT A
POSITIVELY TILTED TROF AXIS WITH ONLY A WEAK SFC WAVE DEVELOPING
ALONG FRONTAL BOUNDARY. GIVEN...VERY STRONG DYNAMICS AND FAVORABLE
JET STREAM ENERGY WL TREND TWD THE MORE AGGRESSIVE GEM SOLUTION
ATTM...AND MENTION HIGH CHC/LOW LIKELY POPS FOR WEDS INTO WEDS
NIGHT.

THE OVERALL MID/UPPER LVL TROF ACRS THE EASTERN CONUS WL
RESULT IN SCATTERED SHOWERS FOR SUNDAY INTO MONDAY...WITH GREATEST
POPS/QPF ACRS THE SW UPSLOPE REGIONS OF THE DACKS/GREEN MTNS.
STILL THINKING SOME LAKE MOISTURE INTERACTION WL OCCUR. WL MENTION
HIGH CHC POPS ACRS THE DACKS WITH SCHC/CHC POPS ACRS THE
CPV...WHERE DOWNSLOPE DRYING WL OCCUR. OTHERWISE...TEMPS WL BE AT
OR SLIGHTLY BLW NORMAL FOR HIGHS AND SLIGHTLY ABOVE NORMAL FOR
LOWS DUE TO CLOUDS/WIND FROM CYCLONIC CIRCULATION. PROGGED 85H
TEMPS NEAR 0C...WL SUPPORT U40S MTNS TO U50S CPV THRU MOST OF THE
WEEK. BY LATE THURS INTO FRIDAY...PRECIP WL BECMG CONFINED TO NW
UPSLOPE REGIONS OF THE DACKS/GREEN MTNS...WITH THE POTENTIAL FOR
SOME SNOW SHOWERS...AS PROGGED 85H TEMPS FALL BLW 0C. STILL PLENTY
OF QUESTIONS WITH REGARDS TO AMOUNT OF LLVL CAA AND DEPTH OF WRAP
AROUND MOISTURE. BOTTOM LINE WL BE COOL AND UNSETTLED WX FOR LATE
NIGHT WEEK.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...AREAL COVERAGE OF PRECIPITATION WILL
CONTINUE TO INCREASE THIS AFTERNOON AND EVENING. EXPECT FAIRLY
WIDESPREAD PRECIPITATION THROUGH ABOUT 12Z WITH VISIBILITIES
LOWERING INTO THE MVFR/IFR CATEGORIES AS A RESULT OF THE
PRECIPITATION. CEILINGS WILL ALSO BE LOWERING INTO THE MVFR
CATEGORY. AS THE PRECIPITATION ENDS TOWARD THE MORNING
HOURS...CEILINGS WILL STILL REMAIN IN THE MVFR CATEGORY. MAIN
AVIATION ISSUE WILL BE INCREASING SOUTH TO SOUTHWEST WINDS BETWEEN
12Z AND 18Z. EXPECT WIND GUSTS IN THE 20 TO 30 KNOT RANGE...BUT
SPEEDS WILL INCREASE EVEN MORE AFTER 18Z WITH GUSTS IN THE 30 TO
50 KNOT RANGE.

18Z SATURDAY THROUGH WEDNESDAY...AS MENTIONED ABOVE EXPECT WIND GUSTS IN
THE 30 TO 50 KNOT RANGE SATURDAY AFTERNOON AND EVENING. MORE GUSTY
WINDS ARE EXPECTED SUNDAY AFTERNOON AS WELL...GENERALLY IN THE 25
TO 35 KNOT RANGE. OTHERWISE VFR CONDITIONS WITH RESPECT TO
CEILINGS AND VISIBILITIES THROUGH MUCH OF THE PERIOD.

&&

.CLIMATE...
AS OF MIDNIGHT TODAY...BTV HAD 45.05 INCHES OF PCPN
1) 50.42 INCHES IN 1998
2) 50.16 INCHES IN 1983
3) 46.99 INCHES IN 2006
4) 46.28 INCHES IN 1973
5) 45.05 INCHES IN 2011

WE COULD MOVE INTO 4TH OR EVEN 3RD AFTER THIS SYSTEM WITH MORE
STORMINESS BY MID WEEK. SO MUCH FOR OUR LOVELY STRETCH OF WEATHER
LAST WEEK/WEEKEND.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...MUCCILLI/SLW
NEAR TERM...MUCCILLI
SHORT TERM...SLW
LONG TERM...TABER
AVIATION...BANACOS/EVENSON
CLIMATE...
Hazardous weather outlook, Oct 14, 3:06 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
306 AM EDT FRI OCT 14 2011

NYZ028-035-VTZ001>012-016>019-150715-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
306 AM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

MORNING SHOWERS WILL BECOME A STEADY RAIN WITH A CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING BEFORE GRADUALLY
DIMINISHING TONIGHT. RAINFALL WILL BE HEAVY AT TIMES WITH 1 TO 2
INCHES OF RAINFALL EXPECTED...THE GREATEST AMOUNTS ACROSS CENTRAL
AND EASTERN VERMONT.

POOR DRAINAGE FLOODING INCLUDING BLOCKED STORM DRAINS FROM FALLEN
LEAVES IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY WINDS TO 35 TO 40 MPH ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-029>031-034-087-150715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
306 AM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH ARE
POSSIBLE SATURDAY...ESPECIALLY THE SAINT LAWRENCE RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.